Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 204, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2024, 6:21 PM EDT for 5 counties in Georgia. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2024, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 30, 2024, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Catoosa County, GA, Dade County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:22 PM EDT | TSTM WND DMG | 1 Nw Cohutta, GA | Tree down at Apison Road and Parrott Road. |
| Jul 30, 6:41 PM EDT | TSTM WND DMG | 3 E Eton, GA | Tree on roadway at Old CCC Camp Road and Crandall Ellijay Road. |
| Jul 30, 6:51 PM EDT | TSTM WND DMG | 2 Sse Dawnville, GA | Large tree on home at Miller Drive and Morning Dove Way. |
| Jul 30, 7:00 PM EDT | TSTM WND DMG | 1 W Chatsworth, GA | Tree down at HWY 52 Alt and Sitton Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 5:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
680
WUUS52 KFFC 302221
SVRFFC
GAC047-083-213-295-313-302300-
/O.NEW.KFFC.SV.W.0204.240730T2221Z-240730T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
621 PM EDT Tue Jul 30 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Catoosa County in northwestern Georgia...
Murray County in northwestern Georgia...
Whitfield County in northwestern Georgia...
Central Walker County in northwestern Georgia...
Dade County in northwestern Georgia...
* Until 700 PM EDT.
* At 621 PM EDT, severe thunderstorms were located along a line
extending from near Parksville to Ooltewah to near Sequatchie Cave,
moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dalton, Lafayette, Chatsworth, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Varnell, Lookout Mountain, Eton, Tunnel
Hill, Cohutta, Chattanooga Valley, La Fayette, Crandall, Sumac,
Gregory, Blue Spring, and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3499 8463 3486 8462 3484 8461 3481 8460
3478 8464 3472 8466 3467 8500 3473 8554
3498 8560
TIME...MOT...LOC 2221Z 349DEG 30KT 3512 8461 3508 8509 3515 8562
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:53 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 30, 2:53 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 253 PM EDT Tue Jul 30 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 244 PM EDT Tue Jul 30 2024 Scattered afternoon thunderstorms will continue to develop over the coming hours now that cloud coverage has cleared enough to allow heating. Current thunderstorms are riding a boundary set up this morning generally along I-20. Ridging pattern over the central CONUS continues to deliver NW flow. Classic GA NW flow pattern is supportive of MCS maintenance well into the Southeast. Models continue to struggle to resolve convection due to cold pool support and outflow boundary influence on convection. PoPs remain indicative of scattered convection, however more widespread thunderstorms could be possible with each wave rounding the ridge. The next wave is currently over Kentucky, and should make its way to GA in the late overnight and early morning hours. Convection potential remains uncertain and highly dependent on the strength of the cold pool. Should a significant cold pool form, thunderstorms may move much further into the forecast area sooner than currently indicated. PoPs overnight remain very low across North GA to indicate uncertainty. Hazards which may develop, though remain unlikely at this time, include damaging winds, heavy rainfall, and frequent lightning. Moving into tomorrow, thunderstorms activity will again be dependent on overnight convection and early morning cloud coverage. Models continue to want to clear out skies tomorrow morning, though previous days of similar conditions tell us this is likely not realistic. Convection may be suppressed to after 2pm tomorrow, however further thunderstorm complex development remains possible. Temperatures over the coming days will be hot and humid. Highs will be in the mid to upper 90s for much of GA, but particularly in Eastern and Central GA. Dewpoints continue to sit in the 70s, so heat indices are expected to climb to 105+ tomorrow and Thursday. Thursday may see some areas approach heat indices of 110. Heat advisories have been issued for this afternoon and tomorrow afternoon. SM && .LONG TERM... (Thursday morning through next Monday) Issued at 244 PM EDT Tue Jul 30 2024 No major changes made to the extended forecast. North and central Georgia will be positioned on the "dirty" side of an upper-level ridge positioned over the western half or so of the CONUS through the period. So...in addition to diurnally- driven showers and storms almost every day, the synoptic pattern will be favorable for MCSs tracking southeastward along the eastern periphery of the ridge. Upscale growth of convection to multi-cell clusters or MCSs will pose a threat of damaging wind gusts and hail. Otherwise, afternoon/evening pulse (pop-up) showers and storms will pose the typical summertime convection hazards of frequent cloud-to-ground lightning and locally heavy rainfall. The QPF for the period generally calls for 0.5" or less, but any storms that are strong to severe and are efficient rainfall- producers (2+ inches per hour amid an environment with 1.75" to 2" of PWAT) could result in localized rainfall totals of several inches and flash flooding. A mostly to partly sunny sky and isolated to scattered coverage of showers and storms (rather than numerous to widespread) will support highs in the 90s to around 100 degrees through Saturday. Thursday and Friday look to be the most oppressive days with widespread heat index values of 105-109 degrees, with 105 degrees being the Heat Advisory threshold. Portions of eastern and central Georgia could have heat index values of 110-112 degrees, so an Excessive Heat Watch could be on the table at the midweek point. All this to say that confidence in additional heat product issuances later this week continues to increase. The National Hurricane Center (NHC) confidence in tropical cyclone formation in the next 7 days is increasing (an increase from 40% to 60%) across an area encompassing the Greater Antilles, the Bahamas, and all of Florida except the Panhandle. Martin/01 01 && .AVIATION... (18Z TAFS) Issued at 136 PM EDT Tue Jul 30 2024 Scattered showers and thunderstorms remain possible through much of the afternoon. Otherwise conditions VFR to MVFR for much of the region. SHRA to TSRA chances low tonight into the morning across North GA, not currently expected to impact South of I20 though the possibility exists. Cigs tomorrow morning may drop near 12z to SCT012. Patchy fog may also be possible north of the metro. Winds 00000KT to VRB03KT transition to 27004KT through the day tomorrow. Thunderstorm chances once again return tomorrow afternoon. //ATL Confidence...18Z Update... Low confidence tsra/shra potential overnight. Low confidence cigs tomorrow morning. Medium confidence all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 93 72 97 74 / 30 20 20 10 Atlanta 92 75 95 76 / 30 20 20 10 Blairsville 86 67 89 69 / 50 30 40 10 Cartersville 93 73 95 75 / 40 20 30 10 Columbus 95 76 98 77 / 40 20 20 10 Gainesville 90 73 94 75 / 40 20 30 10 Macon 94 75 96 75 / 30 30 20 10 Rome 93 73 95 75 / 40 20 30 10 Peachtree City 93 74 95 75 / 40 20 20 10 Vidalia 94 75 96 77 / 30 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 8 PM EDT Wednesday for GAZ024-025- 027-035>039-046>051-056>062-066>076-078>086-089>098-102>113. Heat Advisory until 8 PM EDT this evening for GAZ036>039-049>051- 058>062-069>076-079>086-089>098-102>113. && SHORT TERM...SM LONG TERM....01 AVIATION...SM
Hazardous weather outlook, Jul 30, 2:47 PM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 247 PM EDT Tue Jul 30 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 247 PM EDT Tue Jul 30 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue this afternoon and overnight. A few may become strong to severe with damaging winds, in addition to frequent lightning and heavy rainfall. Localized flash flooding will be possible, especially across portions of north Georgia. A Heat Advisory is in effect for portions of central and eastern Georgia through 8 PM this evening due to hot temperatures and high humidity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms, mainly in the afternoon and evening, are expected each day through Monday. A few storms each day could become strong to severe, capable of producing frequent lightning, gusty to damaging winds, and heavy rainfall with localized flash flooding. Heat index values are forecasted to be 100 to 110 degrees across much of north and central Georgia, with the exception of the mountains, Wednesday through Sunday. A heat advisory has been issued for tomorrow for portions of central and east Georgia from 11 AM through 8 PM. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 30, 4:15 PM EDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
415 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM Tstm Wnd Dmg Temple 33.74N 85.03W
07/29/2024 Carroll GA Emergency Mngr
Three trees reported down on roadways in
Temple city limits.
&&Local storm report, Jul 30, 4:16 PM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
416 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM Tstm Wnd Dmg Carrollton 33.58N 85.08W
07/29/2024 Carroll GA Emergency Mngr
5 trees down on roadways in Carollton city
limits.
&&Local storm report, Jul 30, 4:17 PM EDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
417 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM Tstm Wnd Dmg Villa Rica 33.73N 84.92W
07/29/2024 Carroll GA Emergency Mngr
5 trees down on roadways in Villa Rica city
limits.
&&Local storm report, Jul 30, 4:19 PM EDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
419 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM Tstm Wnd Dmg 3 WSW Carrollton 33.56N 85.13W
07/29/2024 Carroll GA Emergency Mngr
Tree down at West HWY 166 and Sunrise
Circle.
&&Local storm report, Jul 30, 5:45 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
545 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM Tstm Wnd Dmg 1 SSE Mountain Park 34.06N 84.41W
07/29/2024 Fulton GA Emergency Mngr
Tree down at intersection of Woodstock Road
and Leita Thompson Road.
&&Local storm report, Jul 30, 5:58 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
558 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM Tstm Wnd Dmg 1 W Sandtown 33.71N 84.58W
07/29/2024 Fulton GA Emergency Mngr
Tree down at Reynolds Road and Campbellton
Road.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Lamar, Macon, Monroe and 3 more | 41 min |
| Jul 29, 8:05 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett, Paulding | 40 min |
| Jul 29, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, Fayette, Fulton, Heard | 45 min |
| Jul 29, 8:34 PM EDT | Special Weather Statement | FFC | Webster | 41 min |
| Jul 29, 8:34 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jul 29, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Meriwether, Pike and 1 more | 46 min |
| Jul 29, 8:50 PM EDT | Special Weather Statement | FFC | Houston, Peach | 40 min |
| Jul 29, 9:01 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Jul 29, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Monroe, Pike, Spalding, Upson | 34 min |
| Jul 29, 9:24 PM EDT | Special Weather Statement | FFC | Dooly, Houston, Macon, Pulaski, Schley | 36 min |
| Jul 29, 9:25 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Jul 29, 9:48 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 27 min |
| Jul 29, 9:54 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Marion, Pulaski, Schley and 2 more | 36 min |
| Jul 29, 10:32 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Schley, Sumter | 13 min |
| Jul 29, 10:46 PM EDT | Special Weather Statement | FFC | Crisp, Sumter, Wilcox | 29 min |
| Jul 30, 3:30 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 44 more | 17 hr |
| Jul 30, 1:11 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Jul 30, 2:28 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 57 more | 30 hr |
| Jul 30, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Towns, Union, White | 41 min |
| Jul 30, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Floyd, Gilmer, Gordon, Murray and 3 more | 48 min |
| Jul 30, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Pickens and 3 more | 50 min |
| Jul 30, 7:17 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Floyd, Forsyth, Gilmer and 2 more | 43 min |
| Jul 30, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 46 min |
| Jul 30, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Hall, Lumpkin, White | 51 min |
| Jul 30, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, DeKalb, Forsyth, Fulton and 3 more | 38 min |
| Jul 30, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.